Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 76, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 7, 2014, 6:20 PM CDT for Columbia County, Marquette County, Sauk County, Wisconsin. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2014, 6:20 PM CDT (23:20 UTC)
- Expired
- Jul 7, 2014, 7:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Columbia County, WI, Marquette County, WI, Sauk County, WI
The radar
The Milwaukee radar (KMKX), 111 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 7:00 PM CDT | TSTM WND DMG | Montello, WI | 18 INCH DIAMETER TREE BRANCH BLOWN DOWN. |
| Jul 7, 7:10 PM CDT | TSTM WND DMG | Montello, WI | MARQUETTE COUNTY LAW ENFORCEMENT REPORTS TREES DOWN ALL OVER THE COUNTY. ESTIMATED TIME OF EVENT 630 PM TO 710 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 5:12 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
815
WUUS53 KMKX 072320
SVRMKX
WIC021-077-111-080000-
/O.NEW.KMKX.SV.W.0076.140707T2320Z-140708T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
620 PM CDT MON JUL 7 2014
THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...
NORTHWESTERN COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN...
MARQUETTE COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 700 PM CDT
* AT 620 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF WESTFIELD TO 10 MILES SOUTHEAST
OF ADAMS TO NEAR WONEWOC...MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
REEDSBURG...WISCONSIN DELLS...LAKE DELTON...MONTELLO...WESTFIELD...
LAWRENCE...PACKWAUKEE...OXFORD...ENDEAVOR...NESHKORO...LA VALLE...
ROCK SPRINGS...SPRINGFIELD CORNERS...BRIGGSVILLE...GLEN OAK...
HARRISVILLE AND ROCKY ARBOR STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4388 8917 4387 8920 4382 8920 4380 8919
4381 8917 4377 8918 4376 8925 4365 8925
4364 8923 4347 8996 4364 9025 4364 8960
4398 8960 4398 8917
TIME...MOT...LOC 2320Z 294DEG 39KT 4396 8960 4382 8973 4369 9019
HAIL...0.75IN
WIND...60MPH
$$
HENTZ2 follow-up statements
116
WWUS53 KMKX 072331
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
631 PM CDT MON JUL 7 2014
WIC021-077-111-080000-
/O.CON.KMKX.SV.W.0076.000000T0000Z-140708T0000Z/
SAUK WI-COLUMBIA WI-MARQUETTE WI-
631 PM CDT MON JUL 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN SAUK...NORTHWESTERN COLUMBIA AND MARQUETTE
COUNTIES...
AT 631 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WESTFIELD TO 14 MILES NORTHEAST OF WISCONSIN
DELLS TO 7 MILES EAST OF WONEWOC...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WISCONSIN DELLS...LAKE DELTON...MONTELLO...WESTFIELD...LAWRENCE...
PACKWAUKEE...OXFORD...ENDEAVOR...NESHKORO...SPRINGFIELD CORNERS...
BRIGGSVILLE...GLEN OAK...HARRISVILLE AND ROCKY ARBOR STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4352 8976 4364 9022 4364 8960 4395 8960
4398 8958 4398 8930 4396 8917 4388 8917
4387 8920 4382 8920 4380 8919 4381 8917
4377 8918 4376 8925 4365 8925 4364 8923
TIME...MOT...LOC 2331Z 286DEG 38KT 4397 8951 4379 8962 4366 9008
HAIL...0.75IN
WIND...60MPH
$$
MBK673
WWUS53 KMKX 072342
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
642 PM CDT MON JUL 7 2014
WIC021-077-111-080000-
/O.CON.KMKX.SV.W.0076.000000T0000Z-140708T0000Z/
SAUK WI-COLUMBIA WI-MARQUETTE WI-
642 PM CDT MON JUL 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN SAUK...NORTHWESTERN COLUMBIA AND MARQUETTE
COUNTIES...
AT 642 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF WESTFIELD TO 7 MILES WEST OF
MONTELLO TO WISCONSIN DELLS...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WISCONSIN DELLS...LAKE DELTON...MONTELLO...PACKWAUKEE...ENDEAVOR...
NESHKORO...BRIGGSVILLE...GLEN OAK...HARRISVILLE AND ROCKY ARBOR STATE
PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4354 8969 4362 8982 4364 8982 4364 8960
4375 8960 4377 8954 4398 8942 4398 8930
4396 8917 4388 8917 4387 8920 4382 8920
4380 8919 4381 8917 4377 8918 4376 8925
4365 8925 4364 8923
TIME...MOT...LOC 2342Z 285DEG 37KT 4395 8937 4376 8947 4364 8979
HAIL...0.75IN
WIND...60MPH
$$
MBKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:19 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Jul 7, 3:19 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 319 PM CDT MON JUL 7 2014 .SHORT TERM... TONIGHT...FORECAST CONFIDENCE MEDIUM. MAIN FOCUS WILL BE ON CONVECTIVE TRENDS. DRIER AIR HAS ARRIVED IN THE WAKE OF THE FRONT THAT SHIFTED SOUTHEAST OF WI LATE LAST NIGHT. AXIS OF HIGHER MLCAPE HAS TAKEN SHAPE ACRS PARTS OF NRN WI AHEAD OF A SURFACE TROUGH AND ALSO FROM IA INTO SRN MN WITH BETTER RETURN FLOW THERE. STORMS FIRING FROM NW WI INTO EC MN. THESE ARE TRENDING ESE THOUGH AIRMASS MORE STABLE IN SRN WI. LATEST HRRR SHOWS AXIS OF ONGOING ACTIVITY DROPPING INTO SW WI AS THE EVENING GOES ON WITH STRONGER CELLS STAYING JUST NW OR W OF CWA WITH WEAKER SHOWERS/ISOLD TSRA SPREADING INTO SRN WI. HOWEVER VERY IMPRESSIVE JET PATTERN TAKES SHAPE AS THE EVENING AND OVERNIGHT PROGRESS. 12Z NAM SHOWS A NEARLY COUPLED JET STRUCTURE EVOLVING WITH MASSIVE DIVERGENCE. SO FAVORABLE UPPER JET STREAM WILL CERTAINLY BE A FACTOR. 500 MILLIBAR SHORTWAVE WILL BE APPROACHING WITH DIFFERENTIAL CYCLONIC VORTICITY ADVECTION. THERE WILL BE SOME RECOVERY IN MOISTURE WITH RENEWED 25 TO 35 KNOT SOUTHWEST 850 JET ARRIVING TOWARDS 06Z. BETTER CONVECTIVE POTENTIAL PROGGD TO AFFECT SRN WI IN THE 02-11Z TIME FRAME. GFS SHOWS 0-6 KM SHEAR 50 KNOTS PLUS BY 06Z. SSEO SHOWS BETTER UPDRAFT HELICITY FURTHER WEST THEN DECREASING INTO THE CWA. BUFKIT SOUNDINGS NOT SHOWING A MASSIVE AMOUNT OF CAPE COMING INTO PLAY BUT THERE WILL BE A RETURN FLOW AHEAD OF THIS SYSTEM SO EXPECT THE BEST OVERLAP OF FORCING/THERMODYNAMICS TO BE IN SC WI CLOSER TO SWODY1 AREA OF CONCERN. THE LATEST HRRR IS CERTAINLY A WEAKER SOLUTION THAN THE 12Z NMM AND 12Z ARW. ALL OF THE SHRA/TSRA WILL LIKELY EXIT SE WI AROUND 12Z PLUS OR MINUS AN HOUR. TUESDAY...FORECAST CONFIDENCE MEDIUM. STRONGLY CYCLONIC FLOW WILL PERSIST. SO THIS WILL LIKELY SET UP SOME PRETTY DECENT LAPSE RATES RESULTING IN MORE SHRA/TSRA ACTIVITY. HIGHEST POPS WILL BE PLACED IN THE NE CWA. 925 TEMPS DROP INTO THE TEENS IN THE WAKE OF THIS LATEST FRONT. SO HIGHS WILL DROP BACK INTO THE 70S. TUESDAY NIGHT THROUGH THURSDAY NIGHT...FORECAST CONFIDENCE HIGH. AN UPPER TROUGH WILL SWING ACROSS THE NRN GREAT LAKES FOR TUE NT AND WED AM. THIS MAY ALLOW ISOLD TO SCT INSTABILITY SHOWERS TO CONTINUE FROM TUE AFTERNOON INTO TUE NT OVER EAST CENTRAL WI. THE UPPER TROUGH WILL BE MOVING AWAY FOR WED WITH HEIGHT RISES. THERE WILL REMAIN ENOUGH COLD AIR ALOFT FOR SCT-BKN CUMULUS WITH POSSIBLY SOME SPRINKLES OVER EAST CENTRAL WI. HIGH PRESSURE TO THEN PREVAIL WED NT INTO THU AM. SLY WINDS TO THEN DEVELOP THU AFTERNOON AS SHORTWAVE RIDGING OCCURS AHEAD OF AN APPROACHING SHORTWAVE TROUGH FROM THE NRN PLAINS. TEMPS WILL BE BELOW NORMAL BUT PLEASANT. PWS TO REMAIN BELOW ONE INCH WITH VERY COMFORTABLE HUMIDITY. .LONG TERM...FRIDAY THROUGH MONDAY...FORECAST CONFIDENCE MEDIUM. THERE WILL BE GOOD CHANCES OF SHOWERS AND TSTORMS FRIDAY AFTERNOON AND NIGHT AS A SLOW MOVING SHORTWAVE TROUGH MOVES ESEWD ACROSS THE STATE WITH SLY WINDS AND MOISTURE TRANSPORT AHEAD OF IT. MUCH UNCERTAINTY FOR THE WEEKEND WITH QUASI-ZONAL FLOW AND THE POTENTIAL FOR A W-E STATIONARY FRONT OVER SRN WI OR NEARBY ON SOME OF THE MODELS. THE UNCERTAINTY WILL CONTINUE INTO EARLY NEXT WEEK ON THE DEGREE OF SOUTHWARD DIGGING OF A CANADIAN POLAR TROUGH. WENT WITH CHANCES OF SHOWERS/TSTORMS THROUGH THE WEEKEND AND MONDAY WITH TEMPS AT OR SLIGHTLY BELOW NORMAL. && .AVIATION/00Z TAFS/...VFR INTO THIS EVENING WITH JUST A FEW CU AND SOME INCREASE IN HIGH CLOUDS FROM MN/IA. LOOKING AT A 02-11Z AS THE GENERAL WINDOW FOR STORMS...STARTING IN THE WEST AT 02-04Z AND WRAPPING UP AT THE 11Z TIME IN THE FAR SOUTHEAST. UPPER JET WILL BE A FACTOR SO STORMS EXPECTED TO SURVIVE TO THE EAST DESPITE GETTING INTO THE DIURNALLY LESS FAVORABLE TIMEFRAME. ANY LOWER CIGS AND VSBYS EXPECTED TO BE BRIEF AS STORMS WILL BE MOVING ALONG WITH THE STRONGER FLOW UPSTAIRS. SLIGHT RISK WAS EXPANDED A BIT FURTHER EAST INTO SC WI SO KMSN MORE VULNERABLE TO A SVR STORM THAN THE EASTERN TAF SITES. UPPER FLOW REMAINS CYCLONIC ON TUESDAY SO CHCY POPS FOR SHRA/TSRA. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TONIGHT/TUESDAY AND AVIATION/MARINE...COLLAR TUESDAY NIGHT THROUGH MONDAY...GEHRING
Hazardous weather outlook, Jul 7, 5:26 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 526 PM CDT MON JUL 7 2014 WIZ046-047-051-052-056>060-062>072-082230- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 526 PM CDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS WILL BECOME LIKELY TONIGHT...AS A COLD FRONT MOVES TOWARD AND THROUGH THE REGION. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT FOR SOUTH CENTRAL WISCONSIN...ALONG AND WEST OF A LINE FROM BERLIN TO MADISON TO MONROE. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING IN THIS AREA. THE SEVERE WEATHER RISKS WILL BE DAMAGING WINDS AND LARGE HAIL. SMALL HAIL AND GUSTY WINDS ARE POSSIBLE ELSEWHERE ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY SMALL CHANCES OF THUNDERSTORMS ARE FORECAST FOR TUESDAY...WITH A TROUGH OF LOW PRESSURE MOVING THROUGH THE REGION. CHANCES OF THUNDERSTORMS RETURN FOR FRIDAY AND THE WEEKEND AS SEVERAL TROUGHS OF LOW PRESSURE MOVE THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LMZ643>646-082230- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 526 PM CDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS WILL BECOME LIKELY TONIGHT...AS A COLD FRONT MOVES TOWARD AND THROUGH THE REGION. SMALL HAIL AND GUSTY WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY SMALL CHANCES OF THUNDERSTORMS ARE FORECAST FOR TUESDAY...WITH A TROUGH OF LOW PRESSURE MOVING THROUGH THE REGION. CHANCES OF THUNDERSTORMS RETURN FOR FRIDAY INTO SUNDAY...AS SEVERAL TROUGHS OF LOW PRESSURE MOVE THROUGH THE REGION. WWW.WEATHER.GOV/MKX MBK
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:55 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake, Marquette | 19 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.